Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 8, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 27, 2009, 8:32 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Feb 27, 2009, 10:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2009, 8:32 AM CST (14:32 UTC)
- In effect from
- Feb 27, 2009, 10:00 AM CST
- Expired
- Feb 27, 2009, 4:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -817 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 271432 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 832 AM CST FRI FEB 27 2009 ...STRONG GUSTY WINDS FOR THE HIGHWAY 77 CORRIDOR INTO MID AFTERNOON... .A TROUGH OF LOW PRESSURE WILL EASE INTO THE WESTERN PORTIONS OF THE LOWER RIO GRANDE VALLEY TODAY...ALLOWING A ROBUST LOW LEVEL JET TO CONTINUE TO MIX GUSTY WINDS OCCASIONALLY IN EXCESS OF 40 MPH TO THE SURFACE LATE THIS MORNING THROUGH LATE THIS AFTERNOON. TXZ251-254>257-272200- /O.NEW.KBRO.WI.Y.0008.090227T1600Z-090227T2200Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 832 AM CST FRI FEB 27 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A STRONG LOW LEVEL JET...MEASURED AS HIGH AS 58 MPH AT 2000 FEET ALONG THE COAST NEAR CORPUS CHRISTI EARLY THIS MORNING...WILL MIX DOWN TOWARD THE SURFACE LATER THIS MORNING AND CONTINUE THROUGH MUCH OF THE AFTERNOON. SOUTH WINDS WILL INCREASE TO 25 MPH BY 10 AM...AND SHOULD REACH 30 MPH AT TIMES IN A BAND EXTENDING ROUGHLY ALONG AND EAST OF HIGHWAY 77...EXTENDING NORTH INTO CENTRAL KENEDY COUNTY TO NEAR THE BORDER PATROL CHECKPOINT...BY 11 AM OR NOON. AREAS FROM BROWNSVILLE TO RAYMONDVILLE TOWARD THE COAST WILL SEE THE STRONGEST WINDS. GUSTS WILL EXCEED 40 MPH IN SEVERAL LOCATIONS DURING THE EARLY AFTERNOON. CONDITIONS SHOULD IMPROVE BEFORE SUNSET AS THE SURFACE LOW EDGES CLOSER TO THE LOWER RIO GRANDE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS LAWN FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. KEEP TWO HANDS ON THE WHEEL WHILE DRIVING TODAY. && $$ BSG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 2:58 AM CST, 5 hours 34 minutes earlier.
Area forecast discussion, Feb 27, 2:58 AM CST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 258 AM CST FRI FEB 27 2009 .DISCUSSION...THE PRESSURE GRADIENT IS BEGINNING TO RELAX ACROSS DEEP SOUTH TEXAS. THE WINDS WILL INCREASE OVER THE COASTAL COUNTIES BECOMING MODERATE AND GUSTY FROM THE SOUTH TO SOUTHEAST TODAY AND MODERATE OVER THE INLAND COUNTIES. A COLD FRONT WILL MOVE THROUGH THE CWA SATURDAY MORNING. THEREFORE THE WINDS WILL BECOME LIGHT OVERNIGHT FROM THE SOUTHEAST IN ADVANCE OF THE FRONT. THE WINDS WILL INCREASE FROM THE NORTH TO NORTHEAST IN THE WAKE OF THE FRONT ON SATURDAY. THERE IS A SLIGHT CHANCE FOR SHOWERS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS ON SATURDAY ASSOCIATED WITH THE FRONT. TEMPERATURES WILL BE ABOVE NORMAL TODAY IN ADVANCE OF THE FRONT THEN TEMPERATURES WILL BE NEAR NORMAL ON SATURDAY THEN BELOW NORMAL SUNDAY AND MONDAY WITH CLEAR SKIES AS THE COOLER DRIER AIR FILTERS ACROSS DEEP SOUTH TEXAS. THE WINDS WILL BE LIGHT TO MODERATE FROM THE NORTHEAST ON SUNDAY THEN SHIFT TO THE SOUTHEAST ON MONDAY. LIGHT TO MODERATE SOUTHEASTERLY WINDS WILL PREVAIL ACROSS DEEP SOUTH TEXAS NEXT WEEK. TEMPERATURES WILL INCREASE TO SLIGHTLY HIGHER THAN NORMAL TUESDAY THROUGH THE MIDDLE OF NEXT WEEK. CLEAR TO PARTLY CLOUDY SKIES WILL PREVAIL OVER DEEP SOUTH TEXAS TUESDAY THROUGH THE END OF THE FORECAST PERIOD. && .MARINE...BUOY020 REPORTS A S WIND 15G20KTS WITH SWELLS NEAR 7 FT WHILE MTRPIL AND TCOONS SITES ALONG THE BAY WATERS REPORTS S-SSE WINDS FROM 15G20KT. A MODERATE TO STRONG PGF WILL PREVAIL TODAY AS A COLD FRONT PUSHES SOUTH ACROSS THE SOUTH CENTRAL PLAINS STATES. THE SURFACE FLOW WILL THEN SHIFT AROUND TO A MORE N-NE DIRECTION IN THE WAKE OF THE FRONT RESULTING IN A RETURN OF SCA CONDITIONS ACROSS THE BAY AND GULF WATERS SAT INTO EARLY SUN. THE PGF WILL THEN RELAX LATER IN THE DAY ON SUN AS THE SURFACE RIDGE SHIFTS OUT TO THE EAST. A SURFACE LOW FORMING OVER THE CENTRAL PLAINS STATES EARLY NEXT WEEK WILL SHIFT THE SURFACE FLOW BACK AROUND TO A MODERATE S-SE DIRECTION FOR MON AND TUES. WILL ALLOW THE SCA FOR THE GULF WATERS TO EXPIRE AT MIDMORNING AND WILL POST AN SCA FOR THE BAY WATERS FROM MID MORNING THROUGH THE AFTERNOON HOURS. && .AVIATION...IR SATL IMAGERY AND SURFACE OBS SHOWS A NARROW AREA OF SC FORMING UP ALONG THE COASTLINE REDUCING CEILINGS AT THE BRO AIRPORT. DAYTIME HEATING LATER TODAY WILL INCREASE THE LOW LEVEL MIXING. EXPECT SOME FAIR WX CU/SC FORMATION LATER TODAY WITH STRONGER WINDS REFORMING AS THE STRONG PG MIXES DOWN TO THE SURFACE. OTHER THAN THE MORNING SC OVER THE COASTAL AREAS...WILL GO WITH VFR CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 85 66 75 48 68 / 00 00 20 00 00 BROWNSVILLE 89 65 78 45 70 / 00 00 20 00 00 HARLINGEN 93 63 78 43 70 / 00 00 10 00 00 MCALLEN 95 64 75 44 71 / 00 00 10 00 00 RIO GRANDE CITY 98 64 76 43 71 / 00 00 05 00 00 SOUTH PADRE ISLAND 82 68 74 50 67 / 00 00 20 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON FOR GMZ130-132-135. SMALL CRAFT ADVISORY UNTIL 9 AM CST THIS MORNING FOR GMZ150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS.........63 MARINE/AVIATION/MESO...60
Hazardous weather outlook, Feb 27, 5:15 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 515 AM CST FRI FEB 27 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-281200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 515 AM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE FROM 9 AM THIS MORNING THROUGH 4 PM THIS AFTERNOON. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR THE LOWER TEXAS GULF WATERS THROUGH 9 AM THIS MORNING. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF DEEP SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MODERATE TO STRONG NORTH TO NORTHEAST WINDS WILL OCCUR SATURDAY AND SUNDAY IN THE WAKE OF A COLD FRONT WHICH WILL MOVE THROUGH DEEP SOUTH TEXAS ON SATURDAY. THEREFORE...SMALL CRAFT ADVISORIES ARE LIKELY SATURDAY AND SUNDAY OVER THE LOWER TEXAS MARINE AREAS DUE TO AN INCREASE IN THE WINDS AND SEAS. AN ELEVATED RIP CURRENT RISK WILL ALSO OCCUR THIS WEEKEND. WARM AND DRY WEATHER WILL THEN PREVAIL ACROSS DEEP SOUTH TEXAS FROM NEXT MONDAY THROUGH NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 12:42 PM CST | Fire Weather Watch | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.